MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Model Number 770G
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This medwatch report is in response to receipt of a voluntary medwatch report 0733000000-2020-8033.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Additional information was requested and the following was obtained: was any surgical intervention performed specially re-suturing? explain - it was required that the sutures were redone multiple times did the suture package contained the expected tubing fluid? - information not provided was the suture package dry? - information not provided, staff did not state any differences with the sutures procedure name and date? - procedure not specified, (b)(6) 2020 event date? - (b)(6) 2020 the lot/batch, qamslb provided was reviewed to verify the product codes.Upon review, it was determined that the product code does not correlate to the batch/lot.Please obtain the correct product code and or lot/batch number.Lot # qamlsb.It was reported per the customer"this has happened to multiple surgeons and patients, over a long period of time.Is there some change in manufacturing that has occurred for this suture? are they all from the same lot number? the above referenced lot numbers were the only ones at the facility.All lots removed.Device return status/follow up? actual defective product not available for return, only 1 package is available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The suture was not holding its knots and coming untied in the immediate post-op period.Despite redoing sutures multiple times intraoperatively, and double checking before closing.It is not due to problems throwing suture or cheesewiring.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 10/23/2020.Corrected h-6 patient codes: 3189- surgical intervention.Additional h-6 method codes: 3331.A manufacturing record evaluation was performed for the finished device batch, and no non-conformities were identified.The single complaint was reported with multiple events.There are no additional details regarding the additional events.Attempts are being made to clarify the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide specific event details for each patient/procedure/event: the patient demographic info: age, gender, weight, bmi at the time of index procedure? date and name of index surgical procedure? on what tissue was the suture used? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? was there any precipitating stress factor for the sutures untying? were there any patient¿s outcome due to the post-op suture untying event? did the patient require a re-suturing post-operatively? other relevant patient history/concomitant medications? what is physician¿s opinion as to the etiology of or contributing factors to this event (untying suture post-op)? what is the patient¿s current status? how many patients had untied sutures post-op? how many patients required re-suturing post-operatively? were these cases reported to ethicon before? if yes, please provide product complaint numbers.Please provide samples return status? return date, tracking information? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/15/2020.Corrected information: b1, b2.Additional h6 patient code - 3191 - sutures redone.Additional info: g3.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Date sent to the fda: 11/13/2020.Corrected information: b!, b2, h1 - it was reported that this device is not serious injury reportable.Upon additional information review, this medwatch report 2210968-2020-08058 has been updated from serious injury to malfunction reportable.Corrected h-6 patient codes: 2199.Additional information was requested, and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure? all children under the age of 18.Males and female.Not sure about weight.Date and name of index surgical procedure? - occurred between (b)(6) 2020.On what tissue was the suture used? - conjunctiva.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? normal pediatric conjunctiva.How was the suture placed (interrupted or continuous)? - interrupted.How was the suture tied (square knot or multiple knots one end)? - square knot.Was there any precipitating stress factor for the sutures untying? - no.Were there any patient¿s outcome due to the post-op suture untying event? -healed okay.Did the patient require a re-suturing post-operatively? - no.Other relevant patient history/concomitant medications? -none.What is physician¿s opinion as to the etiology of or contributing factors to this event (untying suture post-op)? not holding knot and coming untied, unclear why.How many patients had untied sutures post-op? - 5.How many patients required re-suturing post-operatively? - 0.Were these post-op cases reported to ethicon before? if yes, please provide product complaint numbers.- no.The following information was requested, but unavailable: what is the patient¿s current status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT PL UD 18IN 6-0 D/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10687741
Report Number2210968-2020-08058
Device Sequence Number10871861
Product Code GAL
UDI-Device Identifier10705031010475
UDI-Public10705031010475
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number770G
Device Catalogue Number770G
Device Lot NumberQAMLSB
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer09/21/2020
10/05/2020
10/26/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date10/15/2020
10/23/2020
11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;